What causes panic attacks,anxiety with extreme fear?
User rating for this question
My brother in law is 70 years old. He has been to mayo clinic, meniger, and every other hospital. His psychiatrist has prescribed every kind of pill imaginable with no results. He also says he has never seen a case as bad as my brother in laws. My brother in law has something like disabilitating panic attacks, anxiety, and extreme fear. He has gotten to the point where he screams continuously all day and screams for help. My sister is at her wits end, no one can find a cure or even a relief for him. Is there any help for him? XXXX XXXX
Posted Tue, 25 Mar 2014 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 51 minutes later
Brief Answer: Clarifications Detailed Answer: Hello, Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would require a couple of more details to help you in answering your query in a better justified way. 1. What kind of fears does your brother in law have? Is he suspicious about his family members or anybody else around? 2. Is it episodic or continuous? 3. Any medical issues or use of drugs? 4. What medications is he is on at present? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist and Sexologist Neuro-Psychiatrist and Sexologist
Follow-up: What causes panic attacks,anxiety with extreme fear? 15 hours later
Dr. XXXXXXX Thank you for your quick reply. To answer your questions: 1. There is no one fear..he doesn't know what he's afraid of. He's not suspicious of anyone 2. His screaming is continuous except when he sleeps 3. He has no medical issues or drug use. 4. The last osteopathic doctor took him off all medicines and put him on: 1.minuo 20 mg 2.melatonin 15 mg 3.low dose naltrexone 4.minuo 20mg 5. sam-e 6.xanaxxr 2mg 7.kazinace these pills he takes at night. but like I said he has been on so many prescribed psychotic medicines plus anxiety medicines which nothing helped. He is pitiful can't function or do any normal activities. He just lays in bed and screams. We have given up hope that there is someone that can help him.
Answered by Dr. Srikanth Reddy 10 hours later
Brief Answer: The condition appears to be organic Detailed Answer: Hello Thanks for the follow-up information. The symptoms do not appear to be due to any neurotic illness or functional origin. It seems to be organic. He basically needs to get a MRI brain done and an EEG (electro encephalography) done. I have seen a couple of such patients and they did respond to the treatment with anti-epileptics. Valproate was the drug that they responded to. many times it is a seizure activity, a complex partial seizure, which can lead to such manifestations. EEG can be diagnostic as well. An MRI scan will show if there is any other stroke like lesion which can also present with such a finding. I cannot think of any further causes as this presentation is not a very common presentation. You may discuss this option of MRI scan of the brain and EEG with your treating psychiatrist/neurologist. Xanax, minuo, naltrexone are not the drugs on which he should respond. Regards Dr. Srikanth Reddy MD
Follow-up: What causes panic attacks,anxiety with extreme fear? 12 hours later
Hello, Thank you for your response. What do you mean Organic? He has had a MRI which showed nothing and I think an EEG. For 2 years they have been testing him with no results. They have given him multi anti depressants and many anti psychotic drug and many combinations of these drugs. Nothing has worked. He has not tried Valproate Since talking to you, my sister informed him of our conversation. Now between screams ,he screams "no". He thinks that he is going to another doctor and therefore he screams no. His psychiatrist is at his wits end and has no more solutions for him. You are our last hope. Sincerely, XXXX
Answered by Dr. Srikanth Reddy 9 hours later
Brief Answer: It should.work Detailed Answer: Hello Thanks for the follow up query. By organic I meant that there may be some structural problem in the brain. I did not know that MRI has also been done and has come normal. Valproates can be tried.and it maybbe beneficial for him. Do discuss this option with your psychiatrist. Also if you have tried everything then yo may consult a neurosurgeon ones regarding the option of psychosurgery. Psychosurgery is done only in some exceptional cases like yout brother in law. Regards Dr. Srikanth Reddy
People also viewed
- Cellulitis heat or cold
- Is anxiety a side effect of cozaar?
- What causes panic attacksanxiety with extreme fear
- Is anxiety a side effect of cipro?
- Cervical degenerative disk disease exercises
- What causes extreme heartburn
- Is anxiety a side effect of samsca?
- What causes panic attacks
- Cervical spine nerve damage symptoms
- Cervical disc disease and headaches
- What causes extreme flatulence
- Is anxiety a side effect of creon?
- Diffuse cerebral dysfunction eeg
- What causes extreme fear in a toddler
- Is anxiety a side effect of zetia?